Aa
A
A
A
Close
Birth Control (Contraception) Community
6.42k Members
Avatar universal

Depo Provera side effects

When I was 17 I started Depo and stayed on it for 2 years. I had no issues back then. Well jump ahead to 28 and I decided to go back on it. After 6 months I noticed slight weight gain and some bloating so I decided to stop. That was Oct. 2011 and now it is March 2012 and I have gained 15 pounds and I have constant bloating and uncomfortableness in my stomach. This is every day and has affected my life to the point where I am extremely depressed about it. I have had so many tests done and have even visited a gastroenterologist about my stomach weight gain to rule anything out. Well I am positive now that it is due to Depo. In January I started the Jillian Michaels Ripped in 30 and was religious about it. I actually gained weight do to muscle but was so disappointed! I should have had a six pack and instead my stomach looked like I was 4 months pregnant. My boobs are so extremely tender all the time too. I've always had a wonderful metabolism and have always been active. I am 5'4" and since highschool my weight has always been a constant 110-115. Now I weight 130! All because of Depo. I hate hate hate this birth control. I have only gotten my period once and it lasted a few hours. I am so frustrated with my body and nothing I do works. Can't wait to get this out of my system. Has anyone else had the extreme bloating and uncomfortable stomach? I have about 4 rolls when I sit down and can't seem to tighten up the excess skin. Even after I drink water this happens. Hurts to suck my stomach in which is what I constantly have to do. Any feedback would be greatly appreciated!
Thanks
1 Responses
Avatar universal
I have been on the depo for 6 months, I gained 15 pounds as well (that was a plus for me) I was 120 lbs & now i’m 136 lbs. The 1st 3 month’s were not bad at all... My sex drive was high as hell, my periods stopped, & I was happy that I was gaining weight... HOWEVER, these last 3 months???? TRASH. I am stopping depo ASAP this was my last shot because my sex drive is completely gone. I am a college student and have been in a committed relationship for over a year. We went from having sex every other day to MAYBE once a month. Luckily, he is very understanding but this is taking a toll. I also have extreme discomfort, bloating and gas at night. It literally looks like i’m 4 months pregnant at night. My stomach gets so tight, that I was second guessing if I was pregnant. I have seen GI doctors and they said I do not have IBS, they aren’t sure what’s causing my discomfort and to change my diet. At that point, I knew it was the Depo. I told my gynecologist and it annoyed me that she immediately ruled out that it was the depo. Im like SIS I know my body very well. I have NEVER had any of these problems. I have always eaten a lot and I love to eat and cook a good meal... The only factor that has changed was me starting the depo. I still haven’t found a solution to my problems but hopefully my story can help someone else. Gas X temporarily helps with the discomfort but it’s annoying because I can still feel the fullness and gas but it takes away the pain associated with it. I just believe i’m too young to be experiencing these problems and obviously the depo has done A LOT to my body. I wish my gyno would have explained ALL of the potential risks. I did my own research prior but I could’ve never imagined my body would react like this.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.